Louisiana, 2025Damaging Winds in Louisiana, September 16 to 17, 2025
September 16 to 17, 2025 · NWS LCH · 5 events in 4 counties and zones
Diurnal heating allowed strong afternoon storms to develop across southwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Diurnal heating allowed strong afternoon storms to develop across southwest Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 16, 11:58 AM CST, 5 hours 22 minutes earlier. Its key messages:
- Moist airmass coming off the Gulf will combine with upper low eclipsing the southeast US to bring about the chance for isolated to scattered afternoon showers today and Wednesday.
- Temperatures should hold steady in the low 90s through the forecast period. This is still above normal temps by 2 to 3F.
- Moisture increases substantially into the late weekend, however, rain chances likely don't return until the start of next work week.
Area forecast discussion, Sep 16, 11:58 AM CST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1258 PM CDT Tue Sep 16 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
- Moist airmass coming off the Gulf will combine with upper low
eclipsing the southeast US to bring about the chance for
isolated to scattered afternoon showers today and Wednesday.
- Temperatures should hold steady in the low 90s through the
forecast period. This is still above normal temps by 2 to 3F.
- Moisture increases substantially into the late weekend, however,
rain chances likely don't return until the start of next work
week.
&&
.SHORT TERM...
(Tonight through Thursday night)
Issued at 1255 PM CDT Tue Sep 16 2025
Upper level low and frontal low spinning over the southeast US
will continue to spread their influence to the west and southwest.
This northerly fetch will keep some slightly drier air overhead.
However, due to moisture in the lower levels and weakness
developing aloft, scattered showers and isolated thunder will be
possible through the afternoon hours.
Further weakness spreads overhead Wednesday with the upper low
lifting out and trof left behind. This may result in a more
scattered covering, chances will still be rather limited, though.
The associated increase in cloud cover from weakness will also
assist with keeping highs somewhat in check each day. Highs in the
lower 90s can be anticipated with daytime heat indices in the mid
90s.
11
&&
.LONG TERM...
(Friday through next Monday)
Issued at 1255 PM CDT Tue Sep 16 2025
The longterm pattern continues to confound. One round of model
guidance, there's confidence and the next round, guidance
diverges. This limits forecaster confidence through the end of the
week.
It appears a series of weak trofs will roll through the upper
Plains and Midwest as surface high meanders around the southeast
US and upper longwave trof sits over the north Gulf. This pattern
is not a slam dunk for one particular forecast or another. In the
dead of summer when tropical moisture abounds, this would be a
typical diurnal thunderstorm / seabreeze pattern. But considering
the much drier airmass in place through the period, it's likely
PoPs will be tamped down to less than 25 percent each day.
Northwesterly flow aloft may help usher slightly cooler air down
in the region, but the uncertain pattern gives me pause that a
cool down is on the way. Due to high pressure lingering nearby,
best expect high temps to prevail a few degrees above normal
with lower 90s to around 89F each day.
11
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Tue Sep 16 2025
Scattered MVFR CIGs developed across the area as moisture returns
to the region and weakness develops aloft. A few scattered showers
and isolated thunderstorms may develop across the area this
afternoon but widespread impactful thunderstorms are not
anticipated.
11
&&
.MARINE...
Issued at 1255 PM CDT Tue Sep 16 2025
Winds and seas will generally remain low through the period. There
may be brief periods of outer waters enhancing to 2 to 3 ft as
easterly flow increases on passing waves. Rain chances also
increase from the south later in the period as upper level
patterns become a bit more active.
&&
.FIRE WEATHER...
Issued at 1255 PM CDT Tue Sep 16 2025
A few scattered showers or isolated thunderstorms will be possible
today and Wednesday as weakness develops aloft within a semi moist
airmass. Daytime minimum RH values in the 40 to 50 percent range
can be expected today and Wednesday. Drier air works its way down
the column on Friday dropping daytime minimum RH values to around
35 to 40 percent.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 93 69 93 68 / 20 10 20 10
LCH 92 72 90 71 / 20 10 30 10
LFT 91 71 90 69 / 30 10 30 0
BPT 92 72 91 72 / 20 10 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...11
In the hours before
Special weather statement, Sep 16, 3:38 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
438 PM CDT Tue Sep 16 2025
LAZ141-142-241-242-162215-
Southern Calcasieu LA-Southern Jefferson Davis LA-
Northern Calcasieu LA-Northern Jefferson Davis LA-
438 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES THROUGH 515 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iowa, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Iowa, Lake Charles Regional Airport,
Moss Bluff, Lebleu Settlement, and Holmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 9335 3035 9303 3019 9293 3005 9313
3005 9322
TIME...MOT...LOC 2138Z 060DEG 14KT 3024 9306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SlaughterSpecial weather statement, Sep 16, 4:11 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
511 PM CDT Tue Sep 16 2025
LAZ028-029-162300-
Avoyelles LA-Rapides LA-
511 PM CDT Tue Sep 16 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL RAPIDES AND
AVOYELLES PARISHES THROUGH 600 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Acme, or 16 miles northeast of Bordelonville, moving southwest at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Effie,
Cottonport, Mansura, Hessmer, Plaucheville, Deville, Brouillette,
Lake Ophelia National Wildlife Refuge, Dupont, Poland, Big Bend,
Centerpoint, Ruby, and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 9208 3134 9203 3132 9200 3130 9200
3128 9202 3127 9199 3122 9199 3125 9196
3122 9194 3123 9192 3128 9195 3130 9191
3122 9178 3120 9169 3102 9175 3097 9181
3085 9182 3085 9185 3123 9239 3138 9210
TIME...MOT...LOC 2211Z 041DEG 9KT 3131 9177
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SlaughterThunderstorm Wind, Avoyelles
- When
- September 16, 5:20 PM CST
- Where
- Avoyelles County, 0.59 mi W of Bunkie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.950, -92.190
Thunderstorm wind downed a tree onto a home in Bunkie.
Thunderstorm Wind, Lafayette
- When
- September 17, 3:04 PM CST
- Where
- Lafayette County, 0.69 mi S of Torian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 30.240, -92.030
A tree fell onto a house on Pearl Street trapping people inside.
Thunderstorm Wind, Jefferson Davis
- When
- September 17, 3:51 PM CST
- Where
- Jefferson Davis County, 2.83 mi SSW of Lacassine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 30.190, -92.930
Power poles were blown down along Highway 101 near Lacassine. A tree was also reported down in nearby Elton.
Thunderstorm Wind, Calcasieu
- When
- September 17, 4:20 PM CST
- Where
- Calcasieu County, 3.29 mi SSW of Holmwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 30.080, -93.100
A barn was blown down on Robinson Road.
Thunderstorm Wind, Calcasieu
- When
- September 17, 4:54 PM CST
- Where
- Calcasieu County, 4.87 mi S of Vincent
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.080, -93.360
Large tree branches were blown down from thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Virginia, September 16, 2025$160,000 · 8 events
- Hail in Iowa, September 16, 2025$173,000 · 1.75 in hail · 4 events
- Flash Flood and Hail in Iowa, September 16 to 17, 20251.25 in hail · 20 events
- Flash Flood and Hail in Nebraska, September 16, 20253.5 in hail · 18 events
- Hail and Damaging Winds in Louisiana, September 16, 20251 in hail · 13 events
- Flash Flooding in Virginia, September 16, 202512 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 9 events
- Hail and Damaging Winds in Nebraska, September 16, 20251.5 in hail · 8 events
- Hail and Damaging Winds in Kansas, September 16, 20251.75 in hail · 8 events
- Drought in Missouri, September 16 to 30, 20255 events
- Flash Flood and Hail in New Mexico, September 16 to 17, 20251.75 in hail · 5 events
- Drought in Tennessee, September 16 to 30, 20254 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295067, 1294940, 1294941, 1294942, 1294951.